Diagnosed With ET, I'm Taking Daily Low-dose Aspirin. Are There Any Aspirin-compatible Options For Occasional Pain Relief? | myMPNteam

Connect with others who understand.

sign up log in
Resources
About myMPNteam
Powered By
Real members of myMPNteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.
Diagnosed With ET, I'm Taking Daily Low-dose Aspirin. Are There Any Aspirin-compatible Options For Occasional Pain Relief?
A myMPNteam Member asked a question 💭
posted November 16
Be the first to like/hug
A myMPNteam Member

I'm glad you found it helpful and for your concern. Besides that night, my hip pain is usually just rarely occurring discomfort. But thanks for letting me know about topical analgesic as a potential option - I didn't think of that. I'm glad they work for you.

posted November 18
A myMPNteam Member

Your good recommendation to discuss this with my doctor is understood. And your sharing your own experience -- that for you, an occasional ibuprofen is ok -- is tremendously helpful.

I'm so sorry you have hip pain. I don't know if a lidocaine patch (or spray or ointment) might help you. An oncology nurse has assured me that a topical analgesic cannot interfere with aspirin. I'd never tried patches before, but now I know that for my back pain, they can be very helpful. Spraying lidocaine on the back of my neck can relieve a headache, too.

posted November 18
A myMPNteam Member

Hi Kate - I have ET and I'm taking one low-dose aspirin daily. A few months ago I couldn't sleep one night because of pain in my hip. I had read that aspirin and ibuprofen are incompatible, but I took one ibuprofen anyway- which resolved the pain. I mentioned to my doctor that I had taken an ibuprofen tablet. She said that was ok. I think the concerns are that ibuprofen can make aspirin less effective, and both ibuprofen and aspirin can potentially cause stomach issues. So I learned that it's ok to take ibuprofen infrequently, only as needed for occasional pain. Ideally it's best not to take them together - space them apart. I encourage you to consult with your doctor though. They might advise you not to take it because of other factors about your condition and treatment.

posted November 17
A myMPNteam Member

I have low platelets, diagnosed with MDS (bone marrow disorder) showing some fibrosis. Recently started with extreme itchng after showering, almost unbearable. Dr. said that I have a part of a myelofibrosis, anyone have this situation?

posted November 16

Related content

View all
Have Any Of You ET'ers Ever Stopped Hydrea (under Drs Supervision) Just To See What Would Happen? What Did?
A myMPNteam Member asked a question 💭
When Did You Start Taking Drugs To Decrease Platelets?
A myMPNteam Member asked a question 💭
How Long Does Hydroxyurea Take To Reduce Blood Counts
A myMPNteam Member asked a question 💭
Continue with Facebook
Continue with Google
Your privacy is our priority. By continuing, you accept our Terms of Use and Privacy Policy.
Already a Member? Log in